Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 10, 2010, 10:29 PM CDT for Lamar County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2010, 10:29 PM CDT (03:29 UTC)
- Expired
- May 10, 2010, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 196 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
908
WFUS54 KFWD 110329
TORFWD
TXC277-110400-
/O.NEW.KFWD.TO.W.0013.100511T0329Z-100511T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 1100 PM CDT
* AT 1028 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO 6 MILES NORTHWEST OF ROXTON...MOVING EAST AT
65 MPH. SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS STORM.
* THE TORNADO WILL BE NEAR...
PARIS AROUND 1035 PM CDT...
BLOSSOM AND SUN VALLEY AROUND 1045 PM CDT...
DEPORT AROUND 1050 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3339 9531 3348 9559 3350 9584 3372 9585
3373 9531
TIME...MOT...LOC 0328Z 281DEG 55KT 3358 9573
$$1 follow-up statement
821
WWUS54 KFWD 110350
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT MON MAY 10 2010
TXC277-110400-
/O.CON.KFWD.TO.W.0013.000000T0000Z-100511T0400Z/
LAMAR TX-
1050 PM CDT MON MAY 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHERN
LAMAR COUNTY...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH A HISTORY OF PRODUCING FUNNEL CLOUDS JUST EAST OF
PARIS MOVING EAST AT 60 MPH. NO RECENT REPORTS OF FUNNEL CLOUDS HAVE
BEEN RECEIVED AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 45 MPH CAN BE
EXPECTED WITH THIS STORM. ANOTHER STRONG STORM WAS NORTH OF ROXSTON
AND WAS ALSO MOVING EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN INDOORS IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3339 9531 3348 9559 3350 9584 3372 9585
3373 9531
TIME...MOT...LOC 0347Z 271DEG 52KT 3362 9538
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 10:01 PM CDT, 28 minutes earlier.
Area forecast discussion, May 10, 10:01 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1001 PM CDT MON MAY 10 2010 .UPDATE... CANCELLED TORNADO WATCH FOR MONTAGUE...WISE AND COUNTIES TO THE SOUTHWEST. 84 && .AVIATION... WEAK THUNDERSTORMS NEAR POSSUM KINGDOM MOVING DUE EAST TOWARDS METROPLEX TAF SITES. CAP REMAINS IN PLACE ACROSS THE METROPLEX...AS SEEN IN FWD AND AIRCRAFT SOUNDINGS. HAVE TIMED STORMS INTO AREA AFTER 02Z (9 PM) AND HAVE AMENDED THE METROPLEX TAFS TO SHOW VCTS...AS WEAKENING STORMS MOVE INTO THE VICINITY. 84 && .PREV UPDATE... .UPDATE... UPDATE TO EXTENDED TORNADO WATCH INTO LAMAR...FANNIN...GRAYON...AND DENTON COUNTIES. STORMS ALONG RED RIVER AND SOUTHERN MONTAGUE COUNTIES SHOWING SOME WEAK ROTATION SO THREAT CONTINUES THIS EVENING. 84 && .PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 10 2010/ SURFACE DRYLINE CURRENTLY EXTENDS FROM EXTREME WESTERN OKLAHOMA TO NEAR VERNON TO NEAR BIG SPRING. CONVECTION HAS INITIATED IN NORTHERN OKLAHOMA WHERE THE CAP HAS BEEN MUCH WEAKER. SCATTERED CU HAVE DEVELOPED WEST OF THE CWA AND IS INDICATIVE OF FORCING AND THE UVVS WILL CONTINUE TO TRY TO BREAK THE CAP AS THE DRYLINE PROGRESSES EASTWARD. THE 18Z SPECIAL KFWD RAOB ACTUALLY INDICATED A STRONGER EML THAN THE 12Z SOUNDING AND CURRENT SOUNDINGS FROM AIRCRAFT DATA INDICATE THE CAP IS CONTINUING TO STRENGTHEN. GIVEN THE STRENGTH OF THE CAP...THINK MOST AREAS OF NORTH TEXAS SHOULD BE HARD PRESSED TO SEE ANY CONVECTION THIS EVENING. A FEW RUNS OF THE RUC AND OTHER HIGH RESOLUTION MODELS HAVE BROKEN THE CAP AND INDICATE ISOLATED CONVECTION. HOWEVER...THE MODELS HAVE BEEN TOO BULLISH ON THE MOISTURE RETURN SOUTH OF THE WARM FRONT AND HAVE BEEN WEAKENING THE CAP AS THE AFTERNOON PROGRESSES. OBVIOUSLY IF THE CU TO OUR WEST INITIATES INTO CONVECTION...THE ATMOSPHERE WILL BE MORE THAN ABLE TO SUPPORT SEVERE STORMS. SBCAPE VALUES ARE GREATER THAN 3000 J/KG WITH 0-6KM SHEAR GREATER THAN 50 KNOTS. STORMS THAT DEVELOP THEREFORE SHOULD QUICKLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...BUT CANT RULE OUT ISOLATED TORNADOES. THE MOST LIKELY AREAS TO SEE CONVECTION WILL BE IN THE NORTHWESTERN ZONES OR RED RIVER COUNTIES AND WOULD LIKELY BE CLIPPED BY STORMS MOVING TO THE NORTHEAST/EAST. WILL CARRY 20 POPS WITH SEVERE MENTIONED IN THE ZONES FOR AREAS NORTH OF AN EASTLAND TO SHERMAN LINE. WILL ALSO CARRY A 10 POP WITH WEATHER MENTIONED IN THE ZONES NORTH OF A GOLDTHWAITE TO DALLAS TO PARIS LINE LATE THIS EVENING WITH ALL POPS TRANSITIONING EAST OVERNIGHT. THE DRYLINE WILL RETREAT SLIGHTLY OVERNIGHT AND THEN WILL MOVE EAST AND APPROACH THE WESTERN ZONES OF NORTH TEXAS TOMORROW AFTERNOON. THERE WILL BE LITTLE IN THE WAY OF FORCING TOMORROW AFTERNOON AND WILL ONLY MENTION 10 POPS WITH ISOLATED THUNDER IN THE AFTERNOON AND EVENING. ONCE AGAIN...IF THUNDERSTORMS DO DEVELOP THEY WILL LIKELY BECOME SEVERE. RAIN CHANCES WILL END FOR A COUPLE OF DAYS BEFORE RETURNING AGAIN THURSDAY THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE AREA THURSDAY AND THE BOUNDARY WILL THEN LINGER ACROSS THE AREA FOR A COUPLE OF DAYS. THIS WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS AND WILL CONTINUE WITH THE CHANCE POPS ACROSS THE CWA. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 87 73 90 72 / 10 10 10 10 20 WACO, TX 71 89 71 89 71 / 10 5 10 5 10 PARIS, TX 69 85 68 87 68 / 20 10 10 5 20 DENTON, TX 70 87 72 88 71 / 20 10 10 10 30 MCKINNEY, TX 68 85 69 86 71 / 10 10 10 10 20 DALLAS, TX 71 86 72 88 71 / 10 10 10 10 20 TERRELL, TX 72 89 72 88 70 / 10 5 10 10 20 CORSICANA, TX 70 89 70 88 72 / 10 5 10 5 10 TEMPLE, TX 71 90 70 90 73 / 10 5 10 10 10 MINERAL WELLS, TX 67 89 71 88 69 / 20 10 10 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 10, 9:59 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 959 PM CDT MON MAY 10 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 959 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT ALONG AND NORTH OF A LINE FROM DENTON TO PARIS. STORMS CONTINUE IN NORTHERN NORTH TEXAS. DESTRUCTIVE WINDS...VERY LARGE HAIL AND ISOLATED TORNADOES ARE STILL POSSIBLE IN THESE AREAS. A CHANCE OF STRONG THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT IN NORTHERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE IF A SUPERCELL THUNDERSTORM DEVELOPS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS WEDNESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTHWEST OF A COMANCHE TO GAINESVILLE LINE THIS EVENING...AND THEN FARTHER EAST ALONG THE RED RIVER OVERNIGHT.
In the hours before
Special weather statement, May 10, 8:13 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT MON MAY 10 2010
TXZ094-095-110145-
LAMAR TX-FANNIN TX-
813 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM WITH A HISTORY OF TORNADOES JUST NORTH OF THE
RED RIVER NORTH OF RAVENNA MOVING EAST-SOUTHEAST AT 45 MPH. THIS STORM
HAS A HISTORY OF PRODUCING TORNADOES AND ON ITS PRESENT COURSE IT MAY
MOVE INTO EXTREME NORTHEAST FANNIN AND NORTHERN LAMAR COUNTIES AFTER
830 PM CDT.
A SEVERE WEATHER WARNING MAY BE NEEDED. PEOPLE ACROSS EXTREME
NORTHEAST FANNIN AND NORTHWEST LAMAR COUNTIES SHOULD REMAIN ALERT AS
THIS DANGEROUS STORM APPROACHES.
LAT...LON 3391 9563 3369 9566 3376 9619 3378 9617
3384 9615 3383 9611 3385 9609 3385 9605
3386 9603 3386 9586 3385 9583
TIME...MOT...LOC 0109Z 277DEG 37KT 3385 9614
07/BBSpecial weather statement, May 10, 8:24 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT MON MAY 10 2010
TXZ091-092-110200-
MONTAGUE TX-COOKE TX-
824 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COOKE COUNTY
MONTAGUE COUNTY
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST
OF NOCONA TO 5 MILES SOUTHWEST OF BOWIE...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...LINDSAY...
MUENSTER...NOCONA...ST. JO...FORESTBURG AND STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3394 9759 3391 9757 3391 9746 3383 9742
3389 9731 3389 9718 3386 9716 3384 9708
3389 9694 3377 9708 3380 9710 3384 9708
3385 9716 3383 9720 3376 9718 3373 9712
3345 9742 3345 9798 3369 9797 3396 9765
TIME...MOT...LOC 0124Z 270DEG 36KT 3389 9744 3352 9790
07/BBSpecial weather statement, May 10, 8:38 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 838 PM CDT MON MAY 10 2010 TXZ115-116-110215- PALO PINTO TX-STEPHENS TX- 838 PM CDT MON MAY 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN PALO PINTO COUNTY SOUTHEASTERN STEPHENS COUNTY AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BRECKENRIDGE...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GORDON...GUNSIGHT AND NECESSITY. NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3270 9891 3272 9832 3252 9832 3252 9891 TIME...MOT...LOC 0138Z 270DEG 35KT 3261 9880 07/BB
Local storm report, May 10, 8:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT MON MAY 10 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 8 SW BRECKENRIDGE 32.67N 99.00W
05/10/2010 E0.88 INCH STEPHENS TX LAW ENFORCEMENT
NICKEL HAIL 8 SW OF BRECKENRIDGESpecial weather statement, May 10, 9:07 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT MON MAY 10 2010
TXZ129-110245-
EASTLAND TX-
907 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN EASTLAND COUNTY
AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CISCO...MOVING EAST AT 40
MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3226 9912 3233 9912 3232 9867 3217 9875
3215 9877 3213 9882 3210 9913 3225 9913
TIME...MOT...LOC 0208Z 270DEG 34KT 3221 9913
07/BBLocal storm report, May 10, 9:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT MON MAY 10 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM FUNNEL CLOUD 6 NW KNOLLWOOD 33.75N 96.69W
05/10/2010 GRAYSON TX TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY SPOTTERS 6 MILES NORTHWEST OF
KNOLLWOODThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| May 10, 7:04 PM CDT | Tornado Warning | FWD | Grayson | 42 min |
| May 10, 8:03 PM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 27 min |
| May 10, 8:07 PM CDT | Special Weather Statement | FWD | Stephens | 23 min |
| May 10, 8:13 PM CDT | Special Weather Statement | FWD | Fannin | 32 min |
| May 10, 8:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 55 min |
| May 10, 8:38 PM CDT | Special Weather Statement | FWD | Stephens | 37 min |
| May 10, 9:07 PM CDT | Special Weather Statement | FWD | Eastland | 38 min |
| May 10, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 54 min |
| May 10, 9:52 PM CDT | Tornado Warning | FWD | Grayson | 38 min |
| May 10, 10:18 PM CDT | Tornado Warning | FWD | Fannin, Grayson | 57 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.